Alert archive / California / Freeze Warnings in 2014

Freeze Warning 3, NWS Eureka, CA

December 26, 2014

NWS Eureka, CA issued this freeze warning at Dec 26, 2014, 8:46 AM PST. It took effect at Dec 26, 2014, 11:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 26, 2014, 8:46 AM PST (16:46 UTC)
In effect from
Dec 26, 2014, 11:00 PM PST
Expired
Dec 27, 2014, 9:00 AM PST
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WWUS76 KEKA 261646
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
846 AM PST FRI DEC 26 2014

CAZ003-262300-
/O.NEW.KEKA.FZ.W.0003.141227T0200Z-141227T1700Z/
NORTH COAST INTERIOR-
846 AM PST FRI DEC 26 2014

...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST
SATURDAY. 

* LOW TEMPERATURES...36F TO 25F. THE COLDEST TEMPERATURES ARE
  EXPECTED TO BE ALONG HIGHWAY 36 FROM BRIDGEVILLE TO RUTH.

* SOME LOCATIONS INCLUDE....HOOPA...ORLEANS...GASQUET AND
  DINSMORE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ001-262300-
/O.NEW.KEKA.FR.Y.0029.141227T0200Z-141227T1700Z/
REDWOOD COAST-
846 AM PST FRI DEC 26 2014

...FROST ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST
SATURDAY. 

* LOW TEMPERATURES...MID 30S. TYPICALLY COLDER SPOTS MAY REACH
  FREEZING.

* SOME LOCATIONS INCLUDE....CRESCENT CITY...ORICK...ARCATA...
  EUREKA AND FORTUNA.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ002-262300-
/O.NEW.KEKA.FR.Y.0029.141227T0200Z-141227T1700Z/
MENDOCINO COAST-
846 AM PST FRI DEC 26 2014

...FROST ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST
SATURDAY. 

* LOW TEMPERATURES...MID 30S. TYPICALLY COLDER SPOTS MAY REACH
  FREEZING.

* SOME LOCATIONS INCLUDE...FORT BRAGG AND BOONVILLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
477 
WWUS76 KEKA 262123
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
123 PM PST FRI DEC 26 2014

CAZ003-270600-
/O.EXT.KEKA.FZ.W.0003.141227T0700Z-141227T1700Z/
NORTH COAST INTERIOR-
123 PM PST FRI DEC 26 2014

...FREEZE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
PST SATURDAY...

* LOW TEMPERATURES...36F TO 25F. THE COLDEST TEMPERATURES ARE 
  EXPECTED TO BE ALONG HIGHWAY 36 FROM BRIDGEVILLE TO RUTH. 

* SOME LOCATIONS INCLUDE....HOOPA...ORLEANS...GASQUET AND 
  DINSMORE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ001-270600-
/O.EXT.KEKA.FR.Y.0029.141227T0700Z-141227T1700Z/
REDWOOD COAST-
123 PM PST FRI DEC 26 2014

...FROST ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
PST SATURDAY...

* LOW TEMPERATURES...MID 30S. TYPICALLY COLDER SPOTS MAY REACH 
  FREEZING. 

* SOME LOCATIONS INCLUDE....CRESCENT CITY...ORICK...ARCATA... 
  EUREKA AND FORTUNA. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ002-270600-
/O.EXT.KEKA.FR.Y.0029.141227T0700Z-141227T1700Z/
MENDOCINO COAST-
123 PM PST FRI DEC 26 2014

...FROST ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
PST SATURDAY...

* LOW TEMPERATURES...MID 30S. TYPICALLY COLDER SPOTS MAY REACH 
  FREEZING. 

* SOME LOCATIONS INCLUDE...FORT BRAGG AND BOONVILLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
588 
WWUS76 KEKA 270523
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
923 PM PST FRI DEC 26 2014

CAZ001-002-271700-
/O.UPG.KEKA.FR.Y.0029.141227T0700Z-141227T1700Z/
/O.EXA.KEKA.FZ.W.0003.141227T0700Z-141227T1700Z/
REDWOOD COAST-MENDOCINO COAST-
923 PM PST FRI DEC 26 2014

...FREEZE WARNING IN EFFECT UNTIL 9 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST SATURDAY. THE FROST
ADVISORY IS NO LONGER IN EFFECT. 

* LOW TEMPERATURES...EXPECTED TO RANGE FROM NEAR 30 TO THE MID
  30S.

* SOME LOCATIONS INCLUDE....CRESCENT CITY...ORICK...ARCATA...
  EUREKA...FORTUNA...FORT BRAGG AND BOONVILLE. THE COLDEST
  LOCATIONS WILL BE AWAY FROM THE IMMEDIATE COAST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ003-271700-
/O.CON.KEKA.FZ.W.0003.141227T0700Z-141227T1700Z/
NORTH COAST INTERIOR-
923 PM PST FRI DEC 26 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY...

* LOW TEMPERATURES...36F TO 25F. THE COLDEST TEMPERATURES ARE 
  EXPECTED TO BE ALONG HIGHWAY 36 FROM BRIDGEVILLE TO RUTH. 

* SOME LOCATIONS INCLUDE....HOOPA...ORLEANS...GASQUET AND 
  DINSMORE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
205 
WWUS76 KEKA 271659
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
859 AM PST SAT DEC 27 2014

CAZ001-002-271800-
/O.EXP.KEKA.FZ.W.0003.000000T0000Z-141227T1700Z/
REDWOOD COAST-MENDOCINO COAST-
859 AM PST SAT DEC 27 2014

...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...


$$

CAZ003-271800-
/O.EXP.KEKA.FZ.W.0003.000000T0000Z-141227T1700Z/
NORTH COAST INTERIOR-
859 AM PST SAT DEC 27 2014

...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Dec 26, 4:40 AM PST, 4 hours 6 minutes earlier.

Area forecast discussion, Dec 26, 4:40 AM PST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
440 AM PST FRI DEC 26 2014

.SYNOPSIS...COOLER AND DRIER CONDITIONS WILL PERSIST THROUGH THE
WEEKEND AS HIGH PRESSURE DELIVERS BRISK AND DRY NORTHERLY FLOW TO
THE REGION. EVEN COLDER AIR IS IN STORE FOR EARLY NEXT WEEK.

&&

.DISCUSSION...AN UPPER TROF CONTINUES TO MOVE AWAY FROM THE AREA
OVER THE E ROCKIES. HIGH PRESSURE OVER THE E PAC WILL AMPLIFY
INTO EARLY NEXT WEEK. THIS WILL ALLOW COOL N FLOW TO CONTINUE TO
POUR INTO THE AREA.

A FREEZE WARNING CONTINUES THIS MORNING FOR THE N COAST INTERIOR
ZONE WITH A FROST ADVISORY FOR THE REDWOOD AND MENDOCINO COASTAL
ZONES. THE FREEZE IN THE N COAST INTERIOR ZONE WILL LIKELY END THE
LATE GROWING SEASON THERE...SO WILL HOLD OFF ON ISSUING PRODUCTS
FOR THE COLD WX TONIGHT. ANOTHER FROST ADVISORY WILL PROBABLY BE
NECESSARY FOR THE COASTAL ZONES.

A REINFORCING COLD FRONT WILL APPROACH THE AREA ON SUN PRECEDED
BY A FEW SHOWERS OVER THE N. THE UPPER RIDGE OVER THE E PAC WILL
REALLY AMPLIFY DURING THIS TIME WITH A CLEAR SHOT OF COLD AIR DOWN
THE WEST COAST FROM NW CANADA. LATEST MODEL RUNS ARE KEEPING A
DEEP TROF FROM CENTRAL CANADA TO NV...PERHAPS WITH A CUT OFF LOW
DEVELOPING OVER S NV BY THE MIDDLE OF THE COMING WEEK. IF THIS
DEVELOPS...A RIDGE WILL BUILD N OF THE UPPER LOW. HOWEVER...THE
COLDEST WX OF THIS YOUNG WINTER IS EXPECTED ON TUE AND WED
MORNINGS. FREEZING TEMPERATURES MAY STILL MAKE IT TO THE COAST...
ALTHO THERE ARE INDICATIONS THAT A RATHER TIGHT GRADIENT MAY
DEVELOP BETWEEN AN INVERTED SURFACE COASTAL TROF AND HIGH PRESSURE
NE OF THE AREA. IF THIS DEVELOPS...THE COMBINATION OF MORE LOW-
LEVEL MIXING AND SOME DOWNSLOPING MAY MODIFY THE COLD AIR MASS...
PARTICULARLY ALONG THE COAST. /SEC

&&

.AVIATION...HIGH PRESSURE OVERHEAD WILL HELP MAKE FOR GOOD AVIATION
CONDITIONS TODAY WITH THE EXCEPTION OF PATCHY FOG THAT DEVELOPED
ACROSS SOME INTERIOR VALLEYS LAST NIGHT. EXPECT PATCHY VALLEY FOG TO
BURN OFF BY LATE MORNING. OTHERWISE VFR PREVAILS WITH PATCHY VALLEY
FOG POSSIBLE AGAIN TONIGHT. \KML

&&

.MARINE...A WEAKENING RIDGE OF HIGH PRESSURE WILL GRADUALLY ALLOW
WINDS TO DECREASE ACROSS THE COASTAL WATERS INTO THE WEEKEND. LOW
END SMALL CRAFT WINDS CAN BE OBSERVED MOSTLY ACROSS THE OUTER WATERS
THIS AFTERNOON AS THE THERMAL TROUGH SLIDES OFFSHORE. I ALLOWED THE
GALE WARNING TO EXPIRE THIS MORNING AND PUT AN ADVISORY IN ITS PLACE
FOR THE SOUTHERN OUTER WATERS THROUGH LATE TONIGHT. ADDITIONALLY I
HOISTED AN ADVISORY FOR THE NORTHERN OUTER WATERS STARTING THIS
AFTERNOON. WIND GUSTS UP TO 30 KT CAN BE OBSERVED BEYOND 10 NAUTICAL
MILES.

GENTLE TO FRESH WINDS WILL PERSIST THROUGH THE WEEKEND BEFORE
AN APPROACHING LOW PRESSURE SYSTEM INCREASES NORTHERLIES ON MONDAY.
THERE ARE SOME DIFFERENCES BETWEEN THE GFS AND ECMWF REGARDING THE
TIMING OF THIS SYSTEM THUS THE ECMWF HANGS ON TO STRONG WINDS LONGER
THAN THE GFS. WILL HAVE TO WAIT FOR MODELS TO FALL INTO BETTER
AGREEMENT BEFORE DETERMINING WHETHER ANY PRODUCTS WILL BE NEEDED
EARLY NEXT WEEK. OTHERWISE A NEW SWELL TRAIN ARRIVING TONIGHT WILL
HELP MAINTAIN THE SEA STATE NEAR 7 FT INTO THE WEEKEND. \KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY UNTIL 8 AM THIS MORNING FOR CAZ001-002.
     FREEZE WARNING UNTIL 8 AM THIS MORNING FOR CAZ003.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM SAT
      FOR PZZ470.
     SMALL CRAFT ADVISORY UNTIL 3 AM SAT FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 26, 4:53 AM PST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
453 AM PST FRI DEC 26 2014

CAZ004-076-271300-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
453 AM PST FRI DEC 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COLDEST AIR OF THE SEASON IS EXPECTED TO IMPACT TRINITY AND
MENDOCINO COUNTIES OVER THE NEXT WEEK WITH LOWS FALLING INTO THE
20S AND TEENS EARLY TO MID NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-271300-
NORTH COAST INTERIOR-
453 AM PST FRI DEC 26 2014

...FREEZE WARNING IN EFFECT UNTIL 8 AM THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WARNING IS CURRENTLY IN EFFECT UNTIL 8 AM THIS MORNING.
LOW TEMPERATURES WILL RANGE FROM THE UPPER 20S TO LOWER 30S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ADDITIONAL COLD NIGHTS ARE EXPECTED THROUGH THE WEEKEND WITH EVEN
COLDER AIR ANTICIPATED TO SETTLE OVER THE REGION EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ001-002-271300-
REDWOOD COAST-MENDOCINO COAST-
453 AM PST FRI DEC 26 2014

...FROST ADVISORY IN EFFECT UNTIL 8 AM THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT UNTIL 8 AM THIS MORNING.
LOW TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MID 30S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ADDITIONAL COLD NIGHTS ARE EXPECTED THROUGH THE WEEKEND WITH EVEN
COLDER AIR ANTICIPATED TO SETTLE OVER THE REGION EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 3:37 AM PSTSmall Craft AdvisoryEKA23 hr
Dec 26, 8:46 AM PSTFrost AdvisoryEKA13 hr

Nearby

Freeze Warnings in California, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.